Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 97, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 1, 2005, 4:08 AM CST for Baldwin County, Alabama. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2005, 4:08 AM CST (10:08 UTC)
- Expired
- Apr 1, 2005, 5:15 AM CST
- In force
- 67 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 41 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 2:05 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1854 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 011011 SVRMOB ALC003-011115- /O.NEW.KMOB.SV.W.0097.050401T1008Z-050401T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 408 AM CST FRI APR 1 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 515 AM CST * AT 404 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUTH OF WEEKS BAY...OR ABOUT 16 MILES NORTHEAST OF DAUPHIN ISLAND...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARLOW AND MAGNOLIA SPRINGS BY 415 AM CST SUMMERDALE AND SILVERHILL BY 425 AM CST ROBERTSDALE BY 430 AM CST ELSANOR BY 440 AM CST ANOTHER LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL AND WINDS GUSTS IN EXCESS OF 60 MPH WAS MOVING OVER MOBILE COUNTY IN ALABAMA. THIS AREA OF THUNDERSTORMS WILL BE AFFECTING MUCH OF CENTRAL AND SOUTHERN BALDWIN COUNTY DURING THE NEXT HOUR. IF YOU ARE IN THE PATH OF THESE THUNDERSTORMS...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3042 8803 3028 8790 3042 8746 3125 8776 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:55 AM CST, 13 minutes earlier.
Area forecast discussion, Apr 1, 3:55 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 AM CST FRI APR 1 2005
.SYNOPSIS...STATIONARY FRONT NORTH OF FORECAST AREA WITH HEAVY RAIN
SOUTH OF THE FRONT. HEAVIEST RAIN HAS BEEN OVER COASTAL COUNTIES
WHERE PENSACOLA REGIONAL HAS PICKED UP OVER 10 INCHES WITH SIMILIAR
AMOUNTS ALONG AND SOUTH OF INTERSTATE 10. NUMEROUS FLASH FLOOD
WARNINGS HAVE BEEN ISSUED.
&&
.SHORT TERM...RAIN WILL REMAIN IN PICTURE UNTIL COLD FRONT SWEEPS
ACROSS FORECAST AREA. EXPECT THIS TO HAPPEN JUST BEFORE NOON OVER
MISSISSIPPI...COLD FRONT WILL BE NEAR INTERSTATE 65 JUST AFTER NOON
AND EAST OF DESTIN JUST AFTER DARK. CURRENT TORNADO WATCHES SET TO
EXPIRE AT 7 AM...WOULDNT SUPRISE ME TO SEE A NEED FOR ADDITIONAL
WATCHES THIS MORNING...ESPECIALLY NEAR THE COAST. FRONT BRINGS DRIER
AND COOLER/COLDER AIR WITH GUSTY NORTHWEST WINDS BY EARLY AFTERNOON
OVER THE WESTERN HALF. CLOUDS WILL LINGER INTO THIS EVENING WITH
WIND REMAINING UP ENOUGH TO KEEP TEMPERATURES BETWEEN 45 AND 55 FROM
NORTH TO SOUTH. BREEZY AND COOL SATURDAY WITH TEMPERATURES DROPPING
INTO THE MID 30S OVER THE NORMALLY COLD LOCATIONS.
.LONG TERM...NOT MUCH CHANGE HERE FROM PREVIOUS FORECAST. ANOTHER
SYSTEM CROSSES FORECAST AREA TUESDAY NIGHT INTO THURSDAY WITH A
DECENT CHANCE OF RAIN BUT NOT AS COOL.
&&
.MARINE...SMALL CRAFT ADVISORIES TODAY INTO THE WEEKEND. GFS MARINE
MOS GUIDANCE SHOWS WINDS TO GALE FORCE LATER TONIGHT BUT WILL KEEP
SUSTAINED WINDS BELOW GALE FORCE AT THIS TIME.
&&
.FIRE WEATHER...DESPITE ALL THE RAIN OVER THE PANHANDLE...GUIDANCE
HAS DEW POINTS LOW ENOUGH TO SUPPORT A FIRE WEATHER WATCH FOR THE
PANHANDLE ON SATURDAY. AIR MASS IS QUITE DRY BUT WILL WAIT AND SEE.
DIFFICULT TO SEE REAL LOW HUMIDITY WITH STANDING WATER ALL OVER THE
PLACE./11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 49 66 40 / 90 10 0 0
PENSACOLA 75 49 70 43 / 90 20 0 0
DESTIN 70 51 71 46 / 90 30 0 0
EVERGREEN 74 45 67 37 / 90 20 0 0
WAYNESBORO 70 44 68 36 / 90 10 0 0
CAMDEN 72 45 66 38 / 90 10 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TODAY GMZ630-650-670. FLASH FLOOD WATCH
UNTIL NOON ALZ051>064.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675. FLASH FLOOD WATCH UNTIL
NOON FLZ001>006.
MS...FLASH FLOOD WATCH UNTIL NOON MSZ067-075-076-078-079.
&&Hazardous weather outlook, Mar 31, 1:40 PM CST, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 140 PM CST THU MAR 31 2005 ALZ051>055-MSZ067-075-076-010400- CHOCTAW-CLARKE-GREENE-MONROE-PERRY-WASHINGTON-WAYNE-WILCOX- 140 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE AREA WILL REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED FRONTAL BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL LOUISIANA. AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING INTO FRIDAY MORNING...BUT SHOULD END FRIDAY AFTERNOON WITH THE PASSAGE OF THE COLD FRONT. NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE ACTIVATION TODAY INTO THE NIGHT. ALZ056>064-FLZ001>006-MSZ078-079-010400- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CONECUH-COVINGTON-CRENSHAW- ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-MOBILE COASTAL- MOBILE INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA COASTAL- SANTA ROSA INLAND-STONE- 140 PM CST THU MAR 31 2005 THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE AREA WILL REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED FRONTAL BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL LOUISIANA. AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING FROM SUNRISE FRIDAY MORNING INTO EARLY AFTERNOON...THEN TAPERING OFF WITH THE PASSAGE OF THE COLD FRONT. NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE ACTIVATION TODAY INTO THE NIGHT.
In the hours before
Special weather statement, Apr 1, 1:50 AM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 150 AM CST FRI APR 1 2005 ALZ052-053-010815- WASHINGTON-CLARKE- INCLUDING THE CITIES OF...GROVE HILL... 150 AM CST FRI APR 1 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON AND CLARKE COUNTIES... AT 145 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHWEST OF HAWTHORN...AND MOVING NORTHEAST AT 60 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LEROY...PRESTWICK...JACKSON...WINN...WALKER SPRINGS AND ALLEN THROUGH 215 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:29 PM CST | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Mar 31, 9:21 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Mar 31, 9:46 PM CST | Special Marine Warning | MOB | 59 min | |
| Mar 31, 10:23 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 37 min |
| Mar 31, 10:28 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 47 min |
| Mar 31, 10:30 PM CST | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Mar 31, 10:32 PM CST | Special Marine Warning | MOB | 13 min | |
| Mar 31, 11:16 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 29 min |
| Mar 31, 11:25 PM CST | Special Marine Warning | MOB | 65 min | |
| Mar 31, 11:28 PM CST | Flash Flood Warning | MOB | Mobile | 3 hr |
| Mar 31, 11:46 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 29 min |
| Apr 1, 12:28 AM CST | Special Marine Warning | MOB | 2 hr | |
| Apr 1, 12:33 AM CST | Special Marine Warning | MOB | 57 min | |
| Apr 1, 12:39 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 36 min |
| Apr 1, 12:48 AM CST | Special Marine Warning | MOB | 27 min | |
| Apr 1, 12:49 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 26 min |
| Apr 1, 1:08 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 64 min |
| Apr 1, 1:11 AM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 34 min |
| Apr 1, 1:22 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 23 min |
| Apr 1, 1:40 AM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 20 min |
| Apr 1, 1:42 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 18 min |
| Apr 1, 1:46 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 29 min |
| Apr 1, 1:58 AM CST | Special Marine Warning | MOB | 62 min | |
| Apr 1, 2:20 AM CST | Special Marine Warning | MOB | 25 min | |
| Apr 1, 2:32 AM CST | Flash Flood Warning | MOB | Baldwin, Mobile | 4 hr |
| Apr 1, 2:55 AM CST | Special Marine Warning | MOB | 65 min | |
| Apr 1, 3:39 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
| Apr 1, 3:56 AM CST | Special Marine Warning | MOB | 64 min | |
| Apr 1, 4:14 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 31 min |
| Apr 1, 4:23 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 37 min |
| Apr 1, 4:40 AM CST | Special Marine Warning | MOB | 2 hr | |
| Apr 1, 4:45 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 75 min |
| Apr 1, 4:57 AM CST | Special Marine Warning | MOB | 63 min | |
| Apr 1, 5:19 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 41 min |
| Apr 1, 5:19 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 41 min |
| Apr 1, 5:29 AM CST | Flash Flood Warning | MOB | Baldwin, Mobile | 4 hr |
| Apr 1, 6:00 AM CST | Special Marine Warning | MOB | 60 min | |
| Apr 1, 6:07 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 53 min |
| Apr 1, 6:52 AM CST | Special Marine Warning | MOB | 2 hr | |
| Apr 1, 9:00 AM CST | Flash Flood Warning | MOB | Baldwin, Mobile | 3 hr |
| Apr 1, 12:22 PM CST | Special Marine Warning | MOB | 53 min | |
| Apr 1, 5:32 PM CST | Special Marine Warning | MOB | 58 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.